MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145016
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Codes Swelling/ Edema (4577); Hyperkalemia (4824)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during hemodialysis, the catheter did not provide adequate blood flow, resulting in ineffective dialysis.The low flow was systemic, not restricted to a one lumen, with no specific lumen identified as the cause of inadequate flow.There was a lack of blood return, indicating difficulty with flow.The line was difficult to flush with the syringe, and no blood was returned prior to flushing.However, flushing was performed before use, and blood return was achieved in the pathways, despite initial difficulty.Chlorhexidine was being used on the tips before the lines were installed.Tego was not used.Nothing unusual was observed on the device prior to use.No other defects/damages were found in the product.The patient, who had a history of chronic subdural hematoma, did not use heparin during the dialysis session but used intraluminal heparin during the interdialytic period.The patient was on aspirin (asa) and clopidogrel for dual antiplatelet therapy after a recent myocardial infarction (ami).No other products were being used with the device.The catheter was in use for 92 days.No leakage was observed.The reverse flow was not successful.The treatment had a reduced time.Medical intervention/treatment was required as a result of the event, which included extra dialysis sessions and hospital admission for acute lung edema and hyperkalemia.On (b)(6) 2025, the catheter was exchanged in the operating room with a double-lumen catheter from the same brand, and treatment was completed with the substitute catheter, although with complications, as the session duration was shorter than planned.The patient had major bleeding after catheter exchange at the insertion site.The volume of blood lost was described as "significant," but the exact amount was not quantified, and the cause of bleeding was linked to antiplatelet therapy.Blood transfusion was required.The patient's status was stable after hospitalization for pulmonary edema and hyperkalemia.Post-event medications were not reported.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: e1(postal code - removed).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during hemodialysis, the catheter did not provide adequate blood flow in the arterial lumen that might be due to a collapse, which resulted in ineffective dialysis.There was a lack of blood return, indicating difficulty with flow.The line was difficult to flush with the syringe, and no blood was returned prior to flushing; however, flushing was performed before use, and blood return was achieved in the pathways.Chlorhexidine was being used on the tips before the lines were installed.There was no leak.Tego was not used.Nothing unusual was observed on the device prior to use.No other defects/damages were found in the product.The patient did not use heparin during the dialysis session due to a history of chronic subdural hematoma.The intraluminal heparin was specifically used during the interdialytic period.The patient was on aspirin (asa) and clopidogrel for dual antiplatelet therapy after a recent myocardial infarction (ami).No other products were being used with the device.The reverse flow was not successful.The treatment had a reduced time.Medical intervention/treatment was required as a result of the event, which included extra dialysis sessions and hospital admission for acute lung edema and hyperkalemia.The customer exchanged the catheter with the same brand in the operating room due to the problem.The patient had major bleeding after catheter exchange at the insertion site.Blood transfusion was required.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during hemodialysis, the catheter did not provide adequate blood flow, resulting in ineffective dialysis.The issue was systemic, with no specific lumen identified as having inadequate flow.There was a lack of blood return, indicating difficulty with flow.The line was difficult to flush with the syringe, and no blood was returned prior to flushing.However, flushing was performed before use, and blood return was achieved in the pathways, despite initial difficulty.Chlorhexidine was being used on the tips before the lines were installed.Tego was not used.Nothing unusual was observed on the device prior to use.No other defects/damages were found in the product.The patient did not use heparin during the dialysis session but used intraluminal heparin during the interdialytic period.The patient was on aspirin (asa) and clopidogrel for dual antiplatelet therapy.No other products were being used with the device.The catheter was in use for 92 days.No leakage was observed.The reverse flow was not successful.The treatment had a reduced time.Medical intervention/treatment was required as a result of the event, which included extra dialysis sessions and hospital admission for acute lung edema and hyperkalemia.On (b)(6) 2025, the catheter was exchanged in the operating room with a double lumen catheter from the same brand, and treatment was completed with the substitute catheter, although the session duration was shorter than planned.The patient had major bleeding after catheter exchange at the insertion site.The volume of blood lost was described as "significant," but the exact amount was not quantified, and the cause of bleeding was linked to antiplatelet therapy.Blood transfusion was required.The patient's status was stable after hospitalization for pulmonary edema and hyperkalemia.Post-event medications were not reported.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21505990
Report Number1282497-2025-00113
Device Sequence Number7902036
Product Code MSD
UDI-Device Identifier10884521013179
UDI-Public10884521013179
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145016
Device Catalogue Number8888145016
Device Lot Number2326900094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/11/2025
05/27/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date03/18/2025
05/30/2025
Date Device Manufactured10/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight70 KG